Dented mustache area after cortisone shot to scar in lips. What went wrong?

I had a permanent filler removal from lips 1 year ago. 2 weeks ago my ps injected cortisone to the upper lip to decrease the bulky scar tissue which had formed, but now at 2 weeks my lip is the same but i have now 3 ugly bluish grey colored dents in the mustache area and many spider veins have formed in that area. When i speak it looks very obvious as deep holes and ridges are forming. I am totally freaking out, as to fix one problem i have another one on top now. How can i fix this dents ?

Doctor Answers 2

Options to correct atrophy after cortisone shots

Conservative treatment with Plato's Scar Serum, followed by pulsed dye laser and possibly Sculptra as a stimulatory filler. 


Dr. Karamanoukian

Los Angeles

Los Angeles Plastic Surgeon
4.8 out of 5 stars 93 reviews

Cortisone Injection Gone Wrong -- Lip Indentation

It is really difficult to answer this without a photo. I suggest getting a formal evaluation with an expert. It could be that a combination of fillers and lasers could be used to address the dent and spider veins. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.